Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 23, NWS Albany, NY

May 26, 2011Hamilton County, Herkimer County, New York

NWS Albany, NY issued this severe thunderstorm warning at May 26, 2011, 4:28 PM EDT for Hamilton County, Herkimer County, New York. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2011, 4:28 PM EDT (20:28 UTC)
Expired
May 26, 2011, 4:59 PM EDT
In force
31 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Hamilton County, NY, Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 65 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 2:16 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 274 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
274 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WUUS51 KALY 262028
SVRALY
NYC041-043-262115-
/O.NEW.KALY.SV.W.0023.110526T2028Z-110526T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
428 PM EDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HAMILTON COUNTY IN EASTERN NEW YORK...
  NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK...

* UNTIL 515 PM EDT

* AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES WEST OF BIG MOOSE...OR 10 MILES NORTHWEST OF OLD FORGE...AND
  MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   BIG MOOSE BY 440 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN NEW YORK.

&&

LAT...LON 4393 7468 4368 7511 4371 7513 4386 7514
      4408 7488 4409 7468
TIME...MOT...LOC 2029Z 225DEG 36KT 4382 7509

$$
1 follow-up statement
913 
WWUS51 KALY 262059
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
459 PM EDT THU MAY 26 2011

NYC041-043-262109-
/O.CAN.KALY.SV.W.0023.000000T0000Z-110526T2115Z/
HAMILTON NY-HERKIMER NY-
459 PM EDT THU MAY 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HERKIMER AND
NORTHWESTERN HAMILTON COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN NEW YORK.

LAT...LON 4393 7468 4368 7511 4371 7513 4386 7514
      4408 7488 4409 7468
TIME...MOT...LOC 2059Z 225DEG 36KT 4403 7479

$$

JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:47 PM EDT, 41 minutes earlier.

Area forecast discussion, May 26, 3:47 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
347 PM EDT THU MAY 26 2011

.SYNOPSIS...
A WARM FRONT WILL BECOME NEARLY STATIONARY ACROSS NORTHERN NEW YORK
AND NORTHERN NEW ENGLAND TONIGHT INTO FRIDAY. THIS WILL ALLOW ABOVE
NORMAL TEMPERATURES AND HIGH HUMIDITY LEVELS TO PERSIST INTO THE
WEEKEND. SEVERAL DISTURBANCES MOVING ALONG THIS BOUNDARY WILL
PRODUCE SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS INTO SATURDAY. AN UPPER LEVEL RIDGE WILL LIKELY BUILD
IN SUNDAY INTO MONDAY BRINGING EVEN WARMER TEMPERATURES...BUT WITH A
LOWER PROBABILITY OF SHOWERS AND THUNDERSTORMS HEADING INTO MEMORIAL
DAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 345 PM...TORNADO WATCH 382 CONTINUES ACROSS MUCH OF EAST
CENTRAL NEW YORK...EXCLUDING COLUMBIA AND DUTCHESS COUNTIES AT
THIS TIME.

AREAS OF CONVECTION HAVE DEVELOPED...MAINLY FOCUSED ACROSS THE
HIGHER TERRAIN AND NEAR LAKE BREEZE BOUNDARIES AS LARGE SCALE ASCENT
REMAINS RATHER WEAK. HOWEVER...THESE SUBTLE SURFACE FEATURES
COMBINED WITH ROBUST INSTABILITY OF 1500-3000 AND DEEP LAYER 0-6 KM
SHEAR OF 35 TO 45 KT WILL LEAD TO A SEVERE WEATHER THREAT AS
COVERAGE OF STORMS CONTINUE TO EXPAND. INITIALLY CONVECTION WILL
AFFECT MAINLY THE ADIRONDACKS INTO THE WESTERN MOHAWK
VALLEY...ALTHOUGH HRRR SHOWING THE POTENTIAL FOR ADDITIONAL STORMS
TO DEVELOP ACROSS SOUTHERN NY/NORTHERN PA AND POSSIBLY CONSOLIDATE
INTO A QUASI-LINEAR CONVECTIVE SYSTEM. THIS WOULD EVENTUALLY SUPPORT
SEVERE CONVECTION REACHING THE CAPITAL REGION AND POINTS EAST LATER
THIS EVENING. UNTIL THEN...DISCRETE CELLS WITH SUPERCELL AND BOWING
STRUCTURES WILL BE LIKELY. SHEAR IS STRONG ENOUGH TO SUPPORT
ROTATING STORMS WITH ISOLATED TORNADOES POSSIBLE. WILL HAVE TO WATCH
FOR HEAVY RAINFALL ASSOCIATED WITH TRAINING CELLS FOR POTENTIAL
ISOLATED FLASH FLOODING AS WELL...ALTHOUGH THE SEVERE THREAT WILL BE
MORE UBIQUITOUS INTO THIS EVENING.

CONVECTION SHOULD EVENTUALLY START TO WEAKEN LATER THIS EVENING
WITH LOSS OF HEATING...BUT THIS PROCESS COULD BE GRADUAL. ALSO...THE
MODE EVOLUTION WILL NEED TO BE MONITORED FOR POTENTIAL ADDITIONAL
SEVERE/TORNADO WATCH SOUTH AND EAST OF THE CURRENT WATCH AREA.
COVERAGE SHOULD ALSO DIMINISH BY AROUND MIDNIGHT AS FORCING FROM
SUBTLE SURFACE FEATURES WEAKEN IN THE ABSENCE OF LARGE SCALE ASCENT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 345 PM...ANOTHER ACTIVE CONVECTIVE DAY SHAPING UP ACROSS MUCH
OF THE AREA...ALTHOUGH IT APPEARS THE THREAT AREA WILL SHIFT A BIT
FARTHER SOUTH AND EAST THAN THURSDAY...WITH THE MOHAWK
VALLEY...SARATOGA AND CAPITAL REGION EXPECTED TO BE TARGETED. THE
REASON IS 12Z GUIDANCE SHOWING THE OLD FRONTAL BOUNDARY INITIALLY
ACROSS NORTHERN NEW YORK TO ACTUALLY SHIFT A BIT SOUTHWARD INTO THE
CENTRAL AND MAYBE EVEN SOUTHERN ADIRONDACKS. THIS WILL LIMIT THE
INSTABILITY FOR AREAS NORTH AND WEST OF THE MOHAWK VALLEY...BUT
AREAS SOUTH AND EAST SHOULD SEE APPRECIABLE INSTABILITY DEVELOPING
AS THE OVERALL AIR MASS WILL NOT CHANGE MUCH SOUTH OF THE FRONT.
FORECAST SBCAPE COULD RANGE FROM 1500-3000 J/KG. THE NAM HAS POCKETS
OF HIGHER VALUES OF CAPE BUT SURFACE DEWPOINTS IN THE MODELS SEEM
OVERDONE. NONETHELESS...THERE WILL BE SUFFICIENT SBCAPE IN THE WARM
SECTOR ALONG WITH 0-6 KM SHEAR OF 35-45 KT. SYNOPTICALLY WE WILL BE
NEAR THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET ACROSS
QUEBEC...AND THERE WILL BE LARGE SCALE ASCENT AHEAD OF THE UPPER
LEVEL TROF MOVING EAST FROM THE OHIO VALLEY. THE UPPER TROF WILL BE
GETTING SHEARED AS IS ENCOUNTERS A BUILDING RIDGE ALONG THE EAST
COAST...BUT THERE SHOULD BE SUFFICIENT FORCING TO FIRE CONVECTION.
CONVECTIVE MODE COULD BE SUPERCELLS AND BOWS AGAIN GIVEN
INSTABILITY/SHEAR PARAMETERS. WILL CONTINUE TO MENTION CHANCE FOR
SEVERE STORMS IN HWO. PWATS REMAIN ABOVE NORMAL...WITH SOME HEAVY
DOWNPOURS EXPECTED WITHIN CONVECTION.

A LOT DEPENDS ON OVERALL EVOLUTION OF CONVECTION FRIDAY AFTERNOON
INTO THE EVENING...WHICH IS UNCERTAIN AT THIS TIME...BUT GUIDANCE
SUGGESTING A DIMINISHING TREND AT LEAST TOWARDS LATE EVENING. WILL
MAINTAIN MAINLY CHANCE POPS OVERNIGHT INTO EARLY SATURDAY MORNING.

ON SATURDAY...GUIDANCE SUGGESTING THE FRONT WILL PUSH BACK NORTHWARD
AS A WARM FRONT. STILL WARM...HUMID AND RELATIVELY UNSTABLE AIR MASS
WILL EXIST SO ANY FORCING WILL BE SUBTLE AND TIED TO REMNANT OUTFLOW
BOUNDARIES OR TERRAIN HEATING DIFFERENTIALS. WILL MENTION SLIGHT
CHANCE POPS ACROSS SOUTHEAST AREAS WITH CHANCE FROM THE HUDSON
VALLEY NORTH AND WEST. INSTABILITY MAY NOT BE AS ROBUST THOUGH...AS
HEIGHTS ALOFT WILL BE RISING AND THERE COULD BE A CAP DEVELOPING.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
HAVE GONE MOSTLY WITH HPC GUIDANCE. HPC HAS REGION AT EASTERN
END OF WARM FRONT EXTENDING FROM SFC LOW NEAR THE IA/WI/IL
BORDER. GFS BRINGS THETAE VALUES APPROACHING 350 DEG K INTO
CENTRAL NEW YORK SUNDAY AFTERNOON...BUT ECMWF MORE CONSERVATIVE
WITH VALUES OF 335. SFC BASED CAPES APPROACH 2000 J/KG JUST
SOUTH OF FCST AREA SUNDAY...EXCEED 2300 J/KG IN NORTHWESTERN
CT MONDAY...AND EXCEED 3500 J/KG JUST WEST OF HERKIMER CO ON
TUESDAY. FRONTAL BOUNDARY STALLS NORTH OF THE REGION SUNDAY
NIGHT WITH REGION IN THE WARM SECTOR ASSOCIATED WITH BERMUDA
HIGH MOVING FROM THE SOUTHEASTERN STATES INTO THE ATLANTIC
UNTIL WEDNESDAY WHEN A LOW MOVING ACROSS EASTERN CANADA AND
A HIGH MOVING ACROSS THE UPPER MISSISSIPPI VALLEY BRING A
COLD FRONT THROUGH THE REGION. THERE IS SLIGHT DISAGREEMENT
BETWEEN THE GFS AND THE ECMWF WITH THE GFS BEING A BIT LATER
ON THE FRONTAL PASSAGE.

HAVE GONE TO A MORE GENERIC DIURNAL/UNSTABLE APPROACH FOR
POPS...WITH NO POP/SLIGHT CHC DURING THE LATE NIGHT AND
EARLY MORNING HOURS TO CHANCE POPS DURING THE AFTERNOONS
CHARACTERISTIC OF AN UNSTABLE AIR MASS. DUE TO VERY HIGH
PWAT VALUES...MOSTLY AROUND 1.5 INCHES...HAVE GONE TO
MODERATE SHOWER INTENSITY THRU THE PERIOD.

HUMIDITY GETS OPPRESSIVE DURING THE AFTERNOON HOURS STARTING
MONDAY...APPARENT TEMPS APPROACH 90 MONDAY AND TUESDAY
BEFORE THE FRONTAL PASSAGE PROVIDES RELIEF FOR WEDNESDAY.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A WARM FRONT WILL MOVE NORTHWARD TOWARDS THE ST LAWRENCE RIVER
VALLEY TODAY. THE BOUNDARY WILL BECOME STATIONARY WITH A SERIES OF
DISTURBANCES MOVING ALONG IT PRODUCING SCATTERED SHOWERS AND
THUNDERSTORMS...ESPECIALLY NORTH OF THE MOHAWK VALLEY AND WEST OF
KGFL.

VFR CONDITIONS EXPECTED TO PREVAIL AT THE TAF SITES THROUGH THE
DAYLIGHT HOURS. THE BEST CHANCES OF SHOWERS AND THUNDERSTORMS WILL
BE NORTH AND WEST OF KGFL...WITH SHOWER AND THUNDERSTORM ACTIVITY
LESS LIKELY AT THE TAF SITES. WE WILL CONTINUE A VCSH AT KGFL FOR
LATER THIS AFTERNOON AND FOR BOTH KGFL AND KALB THIS EVENING. THE
LATEST HRRR SUGGESTS A MCS MAY AFFECT THE REGION THIS EVENING.
WILL BACK OFF ON THE PRECIP FOR LATER TONIGHT BUT EXPECT MVFR
OR EVEN IFR MAY RESULT IN FOG AND MIST. WILL KEEP THE MORNING DRY
AT THIS TIME WITH A SCT040CB LATER IN THE MORNING AS SOLAR HEATING
CAUSES CU BUILDUPS STARTING AROUND 15Z.

SOUTHERLY WINDS WILL INCREASE FROM THE S/SE AT 10-15 KTS WITH GUSTS
IN THE 20-25 KT RANGE...ESPECIALLY AT KALB. THEY WILL BECOME LIGHT
AT 5 KTS OR LESS AFTER 06Z...THEN PICK UP AGAIN AFTER 12Z TO AROUND
8 TO 10 KTS.

OUTLOOK...
FRI-SUN...VFR/MVFR. ISOLATED TO SCATTERED -SHRA/TSRA MOSTLY
AFTERNOONS AND EVES WITH PATCHY FOG DURING THE LATE NIGHTS.
MON...VFR...NO SIG WX.

&&

.FIRE WEATHER...
A WARM FRONT WILL BECOME NEARLY STATIONARY ACROSS NORTHERN NEW YORK
AND NORTHERN NEW ENGLAND TONIGHT INTO FRIDAY. THIS WILL ALLOW ABOVE
NORMAL TEMPERATURES AND HIGH HUMIDITY LEVELS TO PERSIST INTO THE
WEEKEND. SEVERAL DISTURBANCES MOVING ALONG THIS BOUNDARY WILL
PRODUCE SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS INTO SATURDAY. THE AREA FOR THE BEST POTENTIAL FOR
SEEING MULTIPLE ROUNDS OF WETTING RAINFALL APPEARS TO BE FROM THE
MOHAWK VALLEY NORTHWARD TO THE ADIRONDACKS. EVEN AREAS TO THE
SOUTHEAST COULD SEE SOME APPRECIABLE RAINFALL ASSOCIATED WITH
THUNDERSTORMS FROM TONIGHT THROUGH SATURDAY.

&&

.HYDROLOGY...
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE
ALBANY HYDRO SERVICE AREA THE NEXT FEW DAYS...AS A WARM FRONT
BECOMES STATIONARY ACROSS NORTHERN NEW YORK AND NORTHERN NEW
ENGLAND. MULTIPLE DISTURBANCES MOVING ALONG THE BOUNDARY WILL FOCUS
THE SHOWERS AND THUNDERSTORMS.

THE MOHAWK RIVER VALLEY NORTHWARD INTO THE ADIRONDACKS COULD RECEIVE
MULTIPLE INCHES OF RAINFALL INTO SATURDAY. THUNDERSTORMS MAY TRAIN
OVER THE SAME AREAS TODAY INTO SATURDAY. PRECIPITABLE WATER AMOUNTS
WILL BE WELL ABOVE NORMAL...SO THERE IS A POTENTIAL FOR HEAVY
DOWNPOURS WHICH WILL LIKELY CAUSE PONDING OF WATER ON POORLY DRAINED
LOW LYING AREAS WITH EVEN ISOLATED FLASH FLOODING POSSIBLE.
HOWEVER...THE THREAT AREA IS STILL SOMEWHAT UNCERTAIN...AND THE
POTENTIAL FOR WIDESPREAD FLASH FLOODING IS NOT EXPECTED AT THIS
TIME. RAPID RISES ARE LIKELY ON SMALLER STREAMS WHERE THE HEAVY RAIN
FALLS...WITH VERY LITTLE RESPONSE ON THE LARGE MAIN STEM RIVERS.

HOT AND DRIER WEATHER MAY MOVE INTO THE REGION AS EARLY AS
SUNDAY....WHICH WILL ALLOW ANY ELEVATED FLOWS TO DECREASE THROUGH
THE MEMORIAL DAY WEEKEND.

FLOODING ON LAKE CHAMPLAIN WILL CONTINUE THROUGH THE HOLIDAY
WEEKEND. PLEASE REFER TO WARNINGS AND STATEMENTS FROM OUR OFFICE IN
BURLINGTON VERMONT FOR DETAILS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...JPV
NEAR TERM...JPV
SHORT TERM...JPV
LONG TERM...RCK
AVIATION...RCK
FIRE WEATHER...JPV
HYDROLOGY...RCK/JPV
Hazardous weather outlook, May 26, 4:07 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
407 PM EDT THU MAY 26 2011

NYZ032-033-038>043-047>054-058-059-063-064-082>084-271100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN ULSTER-EASTERN ULSTER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
407 PM EDT THU MAY 26 2011

...TORNADO WATCH 382 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EAST CENTRAL NEW
YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING ALONG A WARM FRONT...THAT WILL BECOME STATIONARY NEAR
THE SAINT LAWRENCE RIVER VALLEY. THE MAIN THREATS WILL BE DAMAGING
WINDS OF 58 MPH OR GREATER...HAIL STONES GREATER THAN OR EQUAL TO
ONE INCH IN DIAMETER...ISOLATED TORNADOES...AND FREQUENT CLOUD TO
GROUND LIGHTNING. THERE WILL ALSO BE VERY HEAVY RAINFALL WITH SOME
OF THUNDERSTORMS...WHICH MAY YIELD POOR DRAINAGE FLOODING...AND
PERHAPS AN ISOLATED FLASH FLOOD.

THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 35 TO
45 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
INTO FRIDAY EVENING ALONG A FRONTAL BOUNDARY OVER NORTHERN NEW
YORK THAT WILL SLOWLY SHIFT SOUTHWARD. THE MAIN THREATS WILL BE
HAIL STONES GREATER THAN OR EQUAL TO THE SIZE OF
QUARTERS...DAMAGING WINDS OF 58 MPH OR GREATER...AND FREQUENT
CLOUD TO GROUND LIGHTNING. THERE WILL ALSO BE VERY HEAVY RAINFALL
WITH SOME OF THUNDERSTORMS...WHICH MAY RESULT IN POOR DRAINAGE
FLOODING...AND PERHAPS AN ISOLATED FLASH FLOOD.

THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 30 TO
40 MPH.

THERE IS ALSO A CHANCE OF THUNDERSTORMS THROUGH THE MEMORIAL DAY
WEEKEND...MAINLY IN THE AFTERNOON AND EVENING HOURS. A FEW STORMS
MAY STILL BE STRONG TO SEVERE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING
COUNTES...ALBANY...FULTON...GREENE...HAMILTON...HERKIMER...
MONTGOMERY...RENSSELAER...SARATOGA...SCHENECTADY...SCHOHARIE...
ULSTER...WARREN AND WASHINGTON COUNTIES.

CTZ001-013-MAZ001-025-NYZ060-061-065-066-VTZ013>015-271100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
407 PM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...COLUMBIA AND DUTCHESS
COUNTIES IN EAST CENTRAL NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING
IN A WARM AND HUMID AIR MASS THAT HAS MOVED INTO THE REGION. THE
MAIN THREATS WILL BE DAMAGING WINDS OF 58 MPH OR GREATER...HAIL
STONES GREATER THAN OR EQUAL TO ONE INCH IN DIAMETER...AND
FREQUENT CLOUD TO GROUND LIGHTNING. THERE WILL ALSO BE VERY HEAVY
RAINFALL WITH SOME OF THUNDERSTORMS...WHICH MAY YIELD POOR
DRAINAGE FLOODING...AND PERHAPS AN ISOLATED FLASH FLOOD.

THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 35 TO
45 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
INTO FRIDAY EVENING ALONG A FRONTAL BOUNDARY OVER NORTHERN NEW
YORK THAT WILL SLOWLY SHIFT SOUTHWARD. THE MAIN THREATS WILL BE
HAIL STONES GREATER THAN OR EQUAL TO THE SIZE OF
QUARTERS...DAMAGING WINDS OF 58 MPH OR GREATER...AND FREQUENT
CLOUD TO GROUND LIGHTNING. THERE WILL ALSO BE VERY HEAVY RAINFALL
WITH SOME OF THUNDERSTORMS...WHICH MAY RESULT IN POOR DRAINAGE
FLOODING...AND PERHAPS AN ISOLATED FLASH FLOOD.

THE STORMS WILL MOVE FROM THE SOUTHWEST TO THE NORTHEAST AT 30 TO
40 MPH.

THERE IS ALSO A CHANCE OF THUNDERSTORMS THROUGH THE MEMORIAL DAY
WEEKEND...MAINLY IN THE AFTERNOON AND EVENING HOURS. A FEW STORMS
MAY STILL BE STRONG TO SEVERE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Special weather statement, May 26, 2:35 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
235 PM EDT THU MAY 26 2011

NYZ033-042-261900-
HAMILTON NY-NORTHERN WARREN NY-
235 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM IN

  NORTHEAST HAMILTON COUNTY IN EASTERN NEW YORK...
  NORTHWEST WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR LEWEY LAKE CAMPGROUND...OR ABOUT 7
MILES NORTHEAST OF SPECULATOR...AND MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
INDIAN LAKE BY 240 PM EDT
8 MILES NORTHWEST OF NORTH CREEK BY 255 PM EDT

IF ON OR NEAR INDIAN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN NEW YORK.

LAT...LON 4381 7412 4380 7405 4378 7404 4375 7405
      4378 7373 4377 7372 4351 7431 4372 7444
      4383 7423 4382 7421 4383 7414
TIME...MOT...LOC 1834Z 232DEG 28KT 4369 7426

KL
Special weather statement, May 26, 3:38 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
338 PM EDT THU MAY 26 2011

NYZ033-042-262015-
HAMILTON NY-NORTHERN WARREN NY-
338 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM IN

  NORTHEAST HAMILTON COUNTY IN EASTERN NEW YORK...
  EXTREME NORTHWEST WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED 6 MILES SOUTH
OF INDIAN LAKE...AND MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
INDIAN LAKE BY 350 PM EDT

IF ON OR NEAR INDIAN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN NEW YORK.

LAT...LON 4382 7421 4383 7419 4383 7414 4381 7412
      4381 7407 4363 7427 4371 7445 4390 7431
TIME...MOT...LOC 1938Z 211DEG 22KT 4371 7430
Special weather statement, May 26, 3:47 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
347 PM EDT THU MAY 26 2011

NYZ040-047>049-262030-
MONTGOMERY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY-
EASTERN SCHENECTADY NY-
347 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM IN

  CENTRAL AND EASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
  NORTHERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  WESTERN AND NORTHERN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR SHARON
SPRINGS...OR ABOUT 6 MILES NORTHWEST OF COBLESKILL...AND MOVING
NORTHEAST AT 45 MPH.

THE THUNDERSTORM WILL BE NEAR...
8 MILES NORTHWEST OF CENTRAL BRIDGE BY 355 PM EDT
6 MILES SOUTHEAST OF FONDA BY 405 PM EDT
TRIBES HILL BY 410 PM EDT
AMSTERDAM AND FORT JOHNSON BY 415 PM EDT
HAGAMAN AND 8 MILES NORTHWEST OF ROTTERDAM JUNCTION BY 420 PM EDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN NEW YORK.

LAT...LON 4298 7434 4297 7414 4282 7391 4262 7463
      4270 7466 4278 7467
TIME...MOT...LOC 1946Z 233DEG 37KT 4276 7452
Special weather statement, May 26, 4:14 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
414 PM EDT THU MAY 26 2011

NYZ039>041-049-050-082-262100-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
EASTERN SCHENECTADY NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
414 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM IN

  EASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SOUTHERAST FULTON COUNTY IN EASTERN NEW YORK...
  EXTREME NORTHWEST SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  WESTERN AND CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH.  THIS STORM WAS LOCATED NEAR FONDA...OR ABOUT OVER
FONDA...AND MOVING NORTHEAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
FORT JOHNSON AND AMSTERDAM BY 420 PM EDT
HAGAMAN BY 425 PM EDT
BROADALBIN BY 430 PM EDT
GALWAY BY 435 PM EDT
7 MILES NORTHWEST OF ROCK CITY FALLS BY 445 PM EDT
7 MILES SOUTHEAST OF EDINBURG BY 450 PM EDT

IF ON OR NEAR GREAT SACANDAGA LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR EASTERN NEW YORK.

LAT...LON 4326 7405 4304 7381 4281 7437 4291 7449
TIME...MOT...LOC 2012Z 229DEG 33KT 4293 7434
Local storm report, May 26, 4:28 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
428 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             WELLS                   43.39N 74.29W
05/26/2011  E0.75 INCH       HAMILTON           NY   PUBLIC

&&

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:35 PM EDTSpecial Weather StatementALYWarren25 min
May 26, 3:31 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer59 min
May 26, 3:38 PM EDTSpecial Weather StatementALYHamilton37 min
May 26, 3:47 PM EDTSpecial Weather StatementALYMontgomery, Schenectady43 min
May 26, 4:14 PM EDTSpecial Weather StatementALYMontgomery46 min
May 26, 4:25 PM EDTSevere Thunderstorm WarningALYHamilton35 min
May 26, 4:41 PM EDTSpecial Weather StatementALYSaratoga34 min
May 26, 4:45 PM EDTSpecial Weather StatementALYWarren30 min
May 26, 4:53 PM EDTSpecial Weather StatementALYHerkimer22 min
May 26, 4:56 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Schoharie49 min
May 26, 4:57 PM EDTSevere Thunderstorm WarningALYHamilton48 min
May 26, 5:11 PM EDTTornado WarningALYHamilton19 min
May 26, 5:16 PM EDTSpecial Weather StatementALYHerkimer29 min
May 26, 5:23 PM EDTSpecial Weather StatementALYWarren37 min
May 26, 5:28 PM EDTSpecial Weather StatementALYWarren47 min
May 26, 5:29 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer, Warren61 min
May 26, 5:39 PM EDTSpecial Weather StatementALYSaratoga36 min
May 26, 5:58 PM EDTSpecial Weather StatementALYSaratoga47 min
May 26, 6:05 PM EDTSevere Thunderstorm WarningALYFulton, Saratoga, Warren, Washington40 min
May 26, 6:15 PM EDTSpecial Weather StatementALYHamilton, Herkimer45 min
May 26, 6:16 PM EDTSpecial Weather StatementALYGreene44 min
May 26, 6:30 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer, Warren60 min
May 26, 6:37 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington38 min
May 26, 6:49 PM EDTSpecial Weather StatementALYFulton26 min
May 26, 6:51 PM EDTSpecial Weather StatementALYFulton24 min
May 26, 6:54 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer66 min
May 26, 7:12 PM EDTSpecial Weather StatementALYMontgomery33 min
May 26, 7:53 PM EDTSevere Thunderstorm WarningALYHamilton, Saratoga, Warren, Washington82 min
May 26, 7:59 PM EDTSpecial Weather StatementALYHerkimer46 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.